Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 124, NWS Little Rock, AR

October 2, 2021Pulaski County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Oct 2, 2021, 11:01 PM CDT for Pulaski County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2021, 11:01 PM CDT (04:01 UTC)
Expired
Oct 3, 2021, 2:00 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 4 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

861 
WGUS54 KLZK 030401
FFWLZK
ARC119-030700-
/O.NEW.KLZK.FF.W.0124.211003T0401Z-211003T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1101 PM CDT Sat Oct 2 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  East Central Pulaski County in central Arkansas...

* Until 200 AM CDT.

* At 1101 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  4 and 8 inches of rain have fallen...with heavy rainfall expected 
  to continue. Flash flooding is ongoing...with numerous roads 
  closed due to high water.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Little Rock, North Little Rock, Sherwood, Jacksonville, West 
  Little Rock, Maumelle, North Little Rock Airport, Little Rock AFB, 
  Sylvan Hills, Lakewood, Camp Robinson, Levy, McAlmont, Gibson, 
  Protho Junction, Gravel Ridge, Burns Park, Oak Grove in Pulaski 
  County, Marche and Chenal Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3487 9216 3489 9212 3491 9207 3480 9208
      3478 9212 3477 9226 3479 9239 3479 9244
      3487 9243

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

62
3 follow-up statements
632 
WGUS74 KLZK 030432
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
1132 PM CDT Sat Oct 2 2021

ARC119-030700-
/O.CON.KLZK.FF.W.0124.000000T0000Z-211003T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski AR-
1132 PM CDT Sat Oct 2 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM CDT SUNDAY FOR 
EAST CENTRAL PULASKI COUNTY...

At 1132 PM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 4 
and 9 inches of rain have fallen over the past 2 to 3 hours...with 
heavy rainfall expected to continue. Flash flooding is ongoing...
with numerous roads closed due to high water.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Little Rock, North Little Rock, Sherwood, Jacksonville, West 
  Little Rock, Maumelle, North Little Rock Airport, Little Rock AFB, 
  Sylvan Hills, Lakewood, Camp Robinson, Levy, McAlmont, Gibson, 
  Protho Junction, Gravel Ridge, Burns Park, Oak Grove in Pulaski 
  County, Marche and Chenal Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3487 9216 3489 9212 3491 9207 3480 9208
      3478 9212 3477 9226 3479 9239 3479 9244
      3487 9243

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

62
345 
WGUS74 KLZK 030513
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
1213 AM CDT Sun Oct 3 2021

ARC119-030700-
/O.CON.KLZK.FF.W.0124.000000T0000Z-211003T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski AR-
1213 AM CDT Sun Oct 3 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS 
MORNING FOR EAST CENTRAL PULASKI COUNTY...

At 1213 AM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 4 
and 9 inches of rain have fallen over the past 2 to 3 hours...with 
heavy rainfall expected to continue. Flash flooding is ongoing...
with numerous roads closed due to high water.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Little Rock, North Little Rock, Sherwood, Jacksonville, North 
  Little Rock Airport, Little Rock AFB, McAlmont, Gravel Ridge, 
  Sylvan Hills, Protho Junction, Lakewood, Gibson, Levy, Camp 
  Robinson, Burns Park, Amboy, Indian Hills, Galloway, Park Hill and 
  The Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3487 9216 3489 9212 3491 9207 3490 9207
      3489 9207 3488 9207 3487 9207 3486 9207
      3485 9208 3480 9208 3478 9212 3477 9226
      3478 9234 3480 9232 3487 9226

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

62
929 
WGUS74 KLZK 030656
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
156 AM CDT Sun Oct 3 2021

ARC119-030706-
/O.EXP.KLZK.FF.W.0124.000000T0000Z-211003T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski AR-
156 AM CDT Sun Oct 3 2021

...FLASH FLOOD WARNING WILL EXPIRE AT 2 AM CDT EARLY THIS MORNING 
FOR EAST CENTRAL PULASKI COUNTY...

The heavy rain has ended. As a result...additional flash flooding is 
no longer expected to pose a threat. Please continue to heed 
remaining road closures.

LAT...LON 3487 9216 3489 9212 3491 9207 3490 9207
      3489 9207 3488 9207 3487 9207 3486 9207
      3485 9208 3480 9208 3478 9212 3477 9226
      3478 9234 3480 9232 3487 9226

$$

62

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 7:05 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Oct 2, 7:05 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
705 PM CDT Sat Oct 2 2021

.UPDATE...

Updated to include the 00z aviation discussion.

.AVIATION...

VFR conds are expected to deteriorate to MVFR/IFR overnight as
lowering CIGs and VIS take place. Scattered SHRA/isolated TSRA
will continue through the overnight period, with precip decreasing
from NW to SE during the morning. Conds are anticipated to
increase to MVFR/VFR mid-to-late morning into the afternoon as
conds improve. Winds will be shifting from the SW to NW behind a
frontal boundary during the day on Sunday. Winds will make this
transition from NW to SE.

&&

.PREV DISCUSSION...(ISSUED 236 PM CDT Sat Oct 2 2021)
Short Term...Tonight through Monday
Surface analysis shows a frontal boundary from far northwest
Arkansas into eastern Oklahoma and the Red River Valley. Ahead of
this boundary, there were numerous mesoscale remnant boundaries
left over from morning convection, primarily over central and
eastern Arkansas.

Ahead of the frontal boundary, clearing was taking place. The
interaction of the boundary with warm air out ahead of it, and the
close proximity of a closed upper low to northwest/northern
Arkansas will allow for continued showers and thunderstorms along
and ahead of the front tonight into early Sunday.

There will be a low-end risk for strong storms this evening, with
hail and gusty winds being the primary concern. This would be most
likely over the Ozarks/Ouachitas.

The upper low will lift out late tonight into Sunday, with the
front gradually shifting eastward, and showers/storms coming to
an end during the day Sunday. Slightly cooler and drier air will
follow the front, and this will be reinforced as a trough digs
down from the mid Mississippi Valley and forms a cutoff low.

Long Term...Monday Night through Saturday
An upper ridge will be building over the Rockies into the Plains to
begin the long term period with an upper trough extending from the
Great Lakes to the mid south.  Expect the cutoff low to meander
around Mississippi and Tennessee Tuesday through Thursday. The low
then moves northeast into New England by Saturday. High pressure
builds over Arkansas Friday adn Saturday.

Surface high pressure will be over the area through the period.
However, with the upper low dropping out of the Great Lakes, there
will be a slight chance of showers and thunderstorms in the north
and east Tuesday through Thursday in the afternoons. Overall, the
extended forecast will be mainly dry in most areas. Temperatures
will be close to normal, then a warm up will begin late in the week.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...70
Hazardous weather outlook, Oct 2, 2:58 AM CDT, 20 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
258 AM CDT Sat Oct 2 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-031000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
258 AM CDT Sat Oct 2 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will remain possible through
tonight. While an isolated strong storm could be seen...the
overall threat for severe weather will remain low. Some gusty
winds and locally heavy rainfall will be the primary threats with
the strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

Chances for showers thunderstorms will decrease on Sunday as the
cold front pushes southeast through the state. Drier and cooler air
will arrive by early next week...with the threat for hazardous
weather becoming low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

233/62

In the hours before

Local storm report, Oct 2, 10:16 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1016 PM CDT SAT OCT 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      1 E SILVER CREEK        34.81N  92.21W
10/02/2021                   PULASKI            AR   SOCIAL MEDIA

            SILVER CREEK DRIVE IS FLOODED WITH A VEHICLE ALMOST
            COMPLETELY SUBMERGED IN THE WATER.

&&

EVENT NUMBER LZK2100735

67
Special weather statement, Oct 2, 10:18 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1018 PM CDT Sat Oct 2 2021

ARZ044-030345-
Pulaski AR-
1018 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of central Pulaski
County through 1045 PM CDT...

At 1018 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chenal Valley, or near West Little Rock, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Little Rock...                    North Little Rock...
West Little Rock...               Maumelle...
Downtown Little Rock...           Argenta...
Burns Park...                     Morgan...
Marche...                         Levy...
Chenal Valley...                  Oak Grove in Pulaski County...
Pinnacle Mountain State Park...   Camp Robinson...
Amboy...                          Cammack Village...
The Heights...                    Hillcrest Neighborhood...
War Memorial Stadium...

This includes the following highways...
 Interstate 30 near mile marker 141.
 Interstate 40 between mile markers 142 and 152.
 Interstate 430 between mile markers 7 and 12.
 Interstate 630 between mile markers 6 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3474 9252 3481 9253 3485 9246 3485 9244
      3486 9245 3493 9233 3475 9226
TIME...MOT...LOC 0318Z 252DEG 18KT 3479 9251

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

67
Local storm report, Oct 2, 10:25 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 PM CDT SAT OCT 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     FLASH FLOOD      1 SE CRYSTAL HILL       34.81N  92.31W
10/02/2021                   PULASKI            AR   TRAINED SPOTTER

            HILLARD ROAD FLOODED WITH ONE VEHICLE WASHED OFF THE
            ROAD. THE DRIVER WAS RESCUED.

&&

EVENT NUMBER LZK2100736

67
Special weather statement, Oct 2, 10:34 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1034 PM CDT Sat Oct 2 2021

ARZ046-047-030415-
Monroe AR-Prairie AR-
1034 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of east central Prairie
and northern Monroe Counties through 1115 PM CDT...

At 1034 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fredonia, or near De Valls Bluff, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brinkley...                       De Valls Bluff...
Fredonia...                       Alfrey...
Allendale...                      Dobbs Landing...
Peppers Landing...                Fargo...
Monroe...                         Brasfield...
Dagmar WMA...                     Keevil...
Zent...

This includes Interstate 40 between mile markers 199 and 218.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3474 9148 3492 9149 3495 9137 3491 9137
      3491 9130 3497 9129 3500 9115 3491 9115
      3491 9112 3487 9112 3487 9110 3474 9110
      3473 9105 3467 9105
TIME...MOT...LOC 0334Z 265DEG 20KT 3484 9140

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Oct 2, 10:35 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1035 PM CDT Sat Oct 2 2021

ARZ066>068-030415-
Bradley AR-Calhoun AR-Ouachita AR-
1035 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of northwestern
Bradley, Calhoun and southeastern Ouachita Counties through 1115 PM
CDT...

At 1035 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Hampton, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hampton...                        Calion...
Harrell...                        Louann...
Moro Bay State Park...            Hampton Municipal Airport...
Moro Bay...                       Tinsman...
Artesian...                       Delhi...
Kirkland...                       Millers Bluff...
Frenchport...                     Cross Roads in Ouachita County...
Locust Bayou...                   Standard Umpstead...
Woodberry...                      Jersey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3328 9236 3330 9235 3328 9238 3327 9244
      3329 9247 3332 9246 3333 9248 3332 9253
      3337 9255 3337 9259 3336 9261 3337 9265
      3336 9267 3339 9275 3337 9279 3337 9287
      3360 9270 3364 9228 3328 9230 3326 9231
TIME...MOT...LOC 0335Z 268DEG 14KT 3350 9261

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

62
Local storm report, Oct 2, 10:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1046 PM CDT SAT OCT 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLASH FLOOD      1 SSE INDIAN HEAD LAKE  34.83N  92.17W
10/02/2021                   PULASKI            AR   DEPT OF HIGHWAYS

            US HIGHWAY 67 NORTHBOUND IS CLOSED AT THIS LOCATION DUE
            TO HIGH WATER ACROSS ALL LANES.

&&

EVENT NUMBER LZK2100737

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:53 PM CDTSpecial Weather StatementLZKLonoke37 min
Oct 2, 8:09 PM CDTSpecial Weather StatementLZKScott36 min
Oct 2, 8:30 PM CDTSpecial Weather StatementLZKLonoke, Pulaski45 min
Oct 2, 8:38 PM CDTFlash Flood WarningLZKLonoke, Pulaski5 hr
Oct 2, 9:34 PM CDTFlash Flood WarningLZKPulaski2 hr
Oct 2, 10:18 PM CDTSpecial Weather StatementLZKPulaski27 min
Oct 2, 10:34 PM CDTSpecial Weather StatementLZKMonroe41 min
Oct 2, 10:35 PM CDTSpecial Weather StatementLZKCalhoun40 min
Oct 2, 11:03 PM CDTFlash Flood WarningLZKLonoke, Pulaski3 hr
Oct 2, 11:10 PM CDTFlash Flood WarningLZKLonoke, Prairie4 hr
Oct 3, 1:05 AM CDTFlash Flood WarningLZKFaulkner3 hr
Oct 3, 2:38 AM CDTFlash Flood WarningLZKCalhoun, Ouachita2 hr
Oct 3, 2:45 AM CDTFlash Flood WarningLZKFaulkner, White69 min
Oct 3, 2:54 AM CDTSpecial Weather StatementLZKOuachita51 min
Oct 3, 3:37 AM CDTFlash Flood WarningLZKCalhoun, Ouachita2 hr

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.